Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Melbourne, FL

August 5, 2025Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 5, 2025, 6:21 PM EDT for Orange County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2025, 6:21 PM EDT (22:21 UTC)
Expired
Aug 5, 2025, 6:45 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Hail
0.25 in
Wind
50

County Orange County, FL

The radar

The Melbourne radar (KMLB), 89 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 6:47 PM EDTTSTM WND GST 59Orlando Exec Airport, FLOrlando Executive Airport measured a peak wind gust of 59MPH/51KT from the west at 6:47 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WWUS82 KMLB 052221
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Tue Aug 5 2025
 
FLZ045-046-052245-
Orange FL-Seminole FL-
621 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
WESTERN ORANGE COUNTIES THROUGH 645 PM EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Hills. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2844 8143 2858 8156 2873 8144 2852 8124
TIME...MOT...LOC 2221Z 229DEG 1KT 2856 8144 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

Heil

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:05 PM EDT, 4 hours 16 minutes earlier. Its key messages:

  • Issued at 205 PM EDT Tue Aug 5 2025
  • Temperatures remain above normal through Wednesday with heat indices 102 to 107 degrees.
  • Shower and lightning storm chances continue this week, highest in the afternoon and evening hours; strong storms cannot be ruled out with an increasing risk for localized flooding late week into Saturday.
Area forecast discussion, Aug 5, 2:05 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
205 PM EDT Tue Aug 5 2025

...New KEY MESSAGES, DISCUSSION, MARINE, AVIATION...

.KEY MESSAGES...
Issued at 205 PM EDT Tue Aug 5 2025

- Temperatures remain above normal through Wednesday with heat
  indices 102 to 107 degrees.

- Shower and lightning storm chances continue this week, highest
  in the afternoon and evening hours; strong storms cannot be
  ruled out with an increasing risk for localized flooding late
  week into Saturday.

&&

.DISCUSSION...
Issued at 205 PM EDT Tue Aug 5 2025

Currently-Tonight...Hot and humid conditions persist across the area
this afternoon. Pressure gradient remains weak, with east and west
coast sea breeze boundaries pushing inland through the afternoon.
Isolated to scattered showers and storms developing initially with
the sea breeze boundaries, will become scattered to numerous inland
(PoPs up to 60-70%) late afternoon into the evening. Latest hi-res
guidance focuses greatest storm coverage across to NW of the I-4
corridor, where sea breeze/outflow boundary collisions are projected
to occur. DCAPE values up to 1000-1300 J/kg will support the
potential for some stronger storm development. Main threats will be
frequent lightning and strong wind gusts to 40-55 mph. Weak steering
winds will also lead to overall slow and variable storm motion,
leading to locally heavy rainfall up to 2-4 inches in some spots,
mainly inland. This may lead to minor flooding issues of roadways
and across urban and poor drainage areas. A Marginal Risk for
Excessive Rainfall has expanded to include much of the east
central FL area for the Day 1 period (today/tonight) from Lake and
Volusia counties southward through Osceola and Brevard counties.
Convection will slowly diminish through late evening, and mostly
dry conditions are forecast overnight, with temperatures falling
into the mid to upper 70s for most locations.

Wednesday-Thursday...Frontal boundary across north Florida is
forecast to sink slowly southward, maintaining deeper moisture (PW
values ~2.0") and higher rain chances (up to 60-70%) across east
central Florida through midweek. Pressure gradient will remain
rather weak, with lighter NE winds becoming onshore each
afternoon behind the inland moving east coast sea breeze. Initial
development of showers and storms will occur along and inland of
the sea breeze, with greatest coverage continuing to focus inland
from late afternoon/early evening with boundary collisions over
the interior. Gusty winds, frequent lightning, and torrential
rainfall will continue to be the main storm threats. Some
locations (especially urban/suburban locations) may become more
susceptible to minor street flooding after receiving repeated
rounds of heavy rain.

Friday-Monday (Modified Previous Discussion)...The unsettled pattern
continues late week into the weekend with episodes of numerous
showers and thunderstorms each day. This does look to keep afternoon
temperatures at bay through Sunday before lower rain chances allow
temps to climb back into the low/mid 90s Monday. At the surface, the
aforementioned stationary front is forecast to slowly lift north of
the area again by late Saturday or Sunday. Models attempt to develop
a surface low (or two), with one off the Georgia/Carolina coast and
the other in the east-central Gulf. NHC continues to carry a medium
(40%) chance for tropical development with the low pressure off the
southeast U.S. coast over the next 7 days. However, majority of
ensemble tracks move this low more northward and away from the area
into the weekend.

The proximity of these features, plus mid level energy, ample
moisture, and daytime heating/instability, will enhance daytime rain
and storm chances, up to 70-80% late week into the weekend, but a
deeper onshore flow by early next week will lead to lowering rain
chances by Monday to 50-60%. Water-loaded downdrafts could produce
strong, gusty winds, but heavy rain and the risk for localized
flooding is expected to grow (especially by Saturday/Sunday). WPC
has placed the area in a Marginal Excessive Rainfall Outlook for
Saturday (Day 5), highlighting the potential for instances of
flooding. Mid level ridging starts to build west across the Atlantic
and northeast Florida by early next week, signaling a return to near
normal rain chances for our area.

&&

.MARINE...
Issued at 205 PM EDT Tue Aug 5 2025

Tonight-Sunday...A weak frontal boundary will remain stalled north
of the area through late week. Additionally, a weak trough of low
pressure off the southeast U.S. coast will shift slowly west-
northwest and then more northward into the weekend. NHC currently
gives this feature a medium (40%) chance for tropical development
over the next 7 days and a tropical depression could form by late
week or into the weekend. This system regardless of development
currently does not look to bring any direct impacts to the east
central FL coastal waters, but will continue to be closely
monitored for any changes.

Pressure gradient remains weak, leading to lighter and more variable
winds around 5 knots, especially during the overnight and morning
hours through mid to late week. Winds then become onshore each
afternoon as the east coast sea breeze forms and moves inland, with
speeds 5-10 knots. Winds are then forecast to be more predominant
out of the S/SE into the weekend around 5-10 knots. Seas 2-4 feet
through Wednesday morning fall to 2-3 feet through the remainder of
the work week, and into the weekend. Ample moisture over the waters
will provide above normal rain and storm chances, especially Friday
through Sunday. Locally higher winds (34+ kt) and seas, in addition
to frequent lightning strikes, will accompany organized storm
activity.

&&

.AVIATION...
(18Z TAFs)
Issued at 205 PM EDT Tue Aug 5 2025

A persistent summertime pattern continues to favor the highest
shower and storm chances across the interior late in the afternoon
and into the evening. The east coast sea breeze has developed
along the Brevard and Treasure Coasts with VCTS mentioned at all
coastal terminals at the top of the 18Z TAF package. VCTS
increasing inland around the greater Orlando terminals by 20Z.
TEMPOs remain mentioned at MCO/SFB/ISM (22/01Z) and LEE/DAB
(21/24Z) where there is best reasonable confidence for TSRA
impacts at the terminals. West to southwest winds shift south to
southeast across the interior with the sea breeze passage. Showers
and storms will again linger a few hours beyond sunset,
particularly across the interior. Light and variable winds
forecast overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  91  76  90 /  30  60  30  70
MCO  76  94  76  93 /  40  70  30  70
MLB  77  91  76  90 /  20  50  30  60
VRB  74  92  74  91 /  20  50  30  60
LEE  77  94  76  92 /  50  70  30  70
SFB  77  94  76  92 /  40  70  30  70
ORL  77  95  77  93 /  40  70  30  70
FPR  73  92  73  91 /  20  50  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Weitlich
AVIATION...Law

In the hours before

Special weather statement, Aug 5, 5:40 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
540 PM EDT Tue Aug 5 2025

FLZ141-052215-
Coastal Volusia FL-
540 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN VOLUSIA COUNTY THROUGH
615 PM EDT...

At 540 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bunnell, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ormond-By-the-Sea and Ormond Beach Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2943 8107 2930 8100 2929 8100 2927 8115
      2936 8115 2941 8116 2942 8114 2943 8111
      2942 8111
TIME...MOT...LOC 2140Z 257DEG 12KT 2937 8122

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Heil
Special weather statement, Aug 5, 6:05 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
605 PM EDT Tue Aug 5 2025

FLZ041-141-052230-
Coastal Volusia FL-Inland Volusia FL-
605 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL VOLUSIA COUNTY
THROUGH 630 PM EDT...

At 605 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLeon Springs, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Daytona Beach, Ormond Beach, DeLand, Holly Hill, and DeLeon Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2898 8108 2908 8143 2926 8136 2927 8115
      2929 8115 2929 8106
TIME...MOT...LOC 2205Z 279DEG 5KT 2916 8128

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Heil
Special weather statement, Aug 5, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Tue Aug 5 2025

FLZ045-046-052245-
Orange FL-Seminole FL-
621 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
WESTERN ORANGE COUNTIES THROUGH 645 PM EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Hills. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2844 8143 2858 8156 2873 8144 2852 8124
TIME...MOT...LOC 2221Z 229DEG 1KT 2856 8144

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Heil

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:08 PM EDTSpecial Weather StatementMLBBrevard37 min
Aug 4, 8:18 PM EDTSpecial Marine WarningMLB57 min
Aug 4, 8:21 PM EDTSpecial Weather StatementMLBSeminole24 min
Aug 4, 8:35 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange25 min
Aug 4, 9:21 PM EDTSpecial Marine WarningMLB54 min
Aug 4, 9:52 PM EDTSpecial Weather StatementMLBLake23 min
Aug 5, 5:40 PM EDTSpecial Weather StatementMLBFlagler35 min
Aug 5, 5:54 PM EDTSpecial Marine WarningMLB66 min
Aug 5, 6:05 PM EDTSpecial Weather StatementMLBVolusia25 min
Aug 5, 6:13 PM EDTSevere Thunderstorm WarningMLBVolusia17 min
Aug 5, 6:29 PM EDTSpecial Weather StatementMLBVolusia31 min
Aug 5, 6:40 PM EDTSpecial Weather StatementMLBOrange35 min
Aug 5, 6:48 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole27 min
Aug 5, 6:54 PM EDTSpecial Marine WarningMLB66 min
Aug 5, 6:57 PM EDTSpecial Weather StatementMLBVolusia33 min
Aug 5, 7:05 PM EDTSpecial Weather StatementMLBSeminole25 min
Aug 5, 7:14 PM EDTSpecial Weather StatementMLBOrange31 min
Aug 5, 7:17 PM EDTAreal Flood AdvisoryMLBOrange, Seminole3 hr
Aug 5, 7:29 PM EDTSpecial Weather StatementMLBSeminole31 min
Aug 5, 7:34 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole, Volusia26 min
Aug 5, 7:55 PM EDTSpecial Weather StatementMLBSeminole35 min
Aug 5, 7:58 PM EDTSpecial Marine WarningMLB62 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.